Name: Norgesic Forte
- Norgesic Forte brand name
- Norgesic Forte dosage
- Norgesic Forte dosage forms
- Norgesic Forte side effects
- Norgesic Forte action
- Norgesic Forte drug
- Norgesic Forte effects of
- Norgesic Forte the effects of
- Norgesic Forte used to treat
- Norgesic Forte 385 mg
- Norgesic Forte average dose
- Norgesic Forte tablet
- Norgesic Forte missed dose
- Norgesic Forte norgesic forte side effects
Commonly used brand name(s)
In the U.S.
- Norgesic Forte
- Orphenadrine w/A.C.
- Orphengesic Forte
Available Dosage Forms:
Therapeutic Class: Skeletal Muscle Relaxant, Centrally Acting/Salicylate, Aspirin Combination
Pharmacologic Class: Orphenadrine
Chemical Class: Salicylate, Aspirin
Uses For Norgesic Forte
Orphenadrine and aspirin combination is used to help relax certain muscles in your body and relieve the pain and discomfort caused by strains, sprains, or other injury to your muscles. However, this medicine does not take the place of rest, exercise, or other treatment that your doctor may recommend for your medical problem.
Orphenadrine acts in the central nervous system (CNS) to produce its muscle relaxant effects. Actions in the CNS may also be responsible for some of its side effects. Orphenadrine also has other actions (antimuscarinic) that may be responsible for some of its side effects.
This combination medicine also contains caffeine.
In the U.S., this combination medicine is available only with your doctor's prescription.
Before Using Norgesic Forte
In deciding to use a medicine, the risks of taking the medicine must be weighed against the good it will do. This is a decision you and your doctor will make. For this medicine, the following should be considered:
Tell your doctor if you have ever had any unusual or allergic reaction to this medicine or any other medicines. Also tell your health care professional if you have any other types of allergies, such as to foods, dyes, preservatives, or animals. For non-prescription products, read the label or package ingredients carefully.
Do not give a medicine containing aspirin to a child or a teenager with a fever or other symptoms of a virus infection, especially flu or chickenpox, without first discussing its use with your child's doctor. This is very important because aspirin may cause a serious illness called Reye's syndrome in children with fever caused by a virus infection, especially flu or chickenpox. Children who do not have a virus infection may also be more sensitive to the effects of aspirin, especially if they have a fever or have lost large amounts of body fluid because of vomiting, diarrhea, or sweating. This may increase the chance of side effects during treatment.
There is no specific information about the use of orphenadrine in children.
Elderly people are especially sensitive to the effects of aspirin. This may increase the chance of side effects during treatment.
There is no specific information about the use of orphenadrine in the elderly.
|All Trimesters||C||Animal studies have shown an adverse effect and there are no adequate studies in pregnant women OR no animal studies have been conducted and there are no adequate studies in pregnant women.|
There are no adequate studies in women for determining infant risk when using this medication during breastfeeding. Weigh the potential benefits against the potential risks before taking this medication while breastfeeding.Caffeine
Studies in women suggest that this medication poses minimal risk to the infant when used during breastfeeding.
Interactions with Medicines
Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking this medicine, it is especially important that your healthcare professional know if you are taking any of the medicines listed below. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.
Using this medicine with any of the following medicines is not recommended. Your doctor may decide not to treat you with this medication or change some of the other medicines you take.
- Influenza Virus Vaccine, Live
Using this medicine with any of the following medicines is usually not recommended, but may be required in some cases. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.
- Alipogene Tiparvovec
- Alteplase, Recombinant
- Amtolmetin Guacil
- Choline Salicylate
- Dabigatran Etexilate
- Ethacrynic Acid
- Flufenamic Acid
- Mefenamic Acid
- Morphine Sulfate Liposome
- Niflumic Acid
- Nimesulide Beta Cyclodextrin
- Peginterferon Alfa-2b
- Pentosan Polysulfate Sodium
- Protein C
- Reteplase, Recombinant
- Salicylic Acid
- Sodium Oxybate
- Sodium Salicylate
- Tiaprofenic Acid
- Tolfenamic Acid
- Varicella Virus Vaccine
Using this medicine with any of the following medicines may cause an increased risk of certain side effects, but using both drugs may be the best treatment for you. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.
- Enalapril Maleate
- Valproic Acid
Interactions with Food/Tobacco/Alcohol
Certain medicines should not be used at or around the time of eating food or eating certain types of food since interactions may occur. Using alcohol or tobacco with certain medicines may also cause interactions to occur. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.
Using this medicine with any of the following is usually not recommended, but may be unavoidable in some cases. If used together, your doctor may change the dose or how often you use this medicine, or give you special instructions about the use of food, alcohol, or tobacco.
Using this medicine with any of the following may cause an increased risk of certain side effects but may be unavoidable in some cases. If used together, your doctor may change the dose or how often you use this medicine, or give you special instructions about the use of food, alcohol, or tobacco.
Other Medical Problems
The presence of other medical problems may affect the use of this medicine. Make sure you tell your doctor if you have any other medical problems, especially:
- Anemia or
- Overactive thyroid or
- Stomach ulcer or other stomach problems—Aspirin may make your condition worse
- Asthma, allergies, and nasal polyps, history of or
- Glucose-6-phosphate dehydrogenase (G6PD) deficiency or
- Kidney disease or
- Liver disease—The chance of side effects may be increased
- Disease of the digestive tract, especially esophagus disease or intestinal blockage, or
- Enlarged prostate or
- Fast or irregular heartbeat or
- Glaucoma or
- Myasthenia gravis or
- Urinary tract blockage—Orphenadrine has side effects that may be harmful to people with these conditions
- Gout—Aspirin can make this condition worse and can also lessen the effects of some medicines used to treat gout
- Heart disease—The chance of some side effects may be increased. Also, the caffeine present in this combination medicine can make your condition worse
- Hemophilia or other bleeding problems or
- Vitamin K deficiency—Aspirin may increase the chance of bleeding
Proper Use of orphenadrine, aspirin, and caffeine
This section provides information on the proper use of a number of products that contain orphenadrine, aspirin, and caffeine. It may not be specific to Norgesic Forte. Please read with care.
Take this medicine with food or a full glass (8 ounces) of water to lessen stomach irritation.
Do not take this medicine if it has a strong vinegar-like odor. This odor means the aspirin in it is breaking down. If you have any questions about this, check with your health care professional.
Do not take more of this medicine than your doctor ordered to lessen the chance of side effects or overdose.
The dose of this medicine will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.
The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.
- For oral dosage forms (tablets):
- For muscle pain and stiffness:
- Adults and teenagers—One or two tablets containing 25 milligrams (mg) of orphenadrine and 385 mg of aspirin, or one-half or one tablet containing 50 mg of orphenadrine and 770 mg of aspirin, three or four times a day.
- Children—Dose must be determined by your doctor.
- For muscle pain and stiffness:
If you miss a dose of this medicine, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.
Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.
Keep out of the reach of children.
Do not keep outdated medicine or medicine no longer needed.
Precautions While Using Norgesic Forte
If you will be taking this medicine for a long time (for example, more than a few weeks), your doctor should check your progress at regular visits.
Check the labels of all nonprescription (over-the-counter [OTC]) and prescription medicines you now take. If any contain orphenadrine or aspirin or other salicylates be especially careful, since taking them while taking this medicine may lead to overdose. If you have any questions about this, check with your health care professional.
Too much use of acetaminophen or certain other medicines together with the aspirin in this combination medicine may increase the chance of unwanted effects. The risk depends on how much of each medicine you take every day, and on how long you take the medicines together. If your doctor directs you to take these medicines together on a regular basis, follow his or her directions carefully. However, do not take acetaminophen or any of the following medicines together with this combination medicine for more than a few days, unless your doctor has directed you to do so and is following your progress:
- Diclofenac (e.g., Voltaren)
- Diflunisal (e.g., Dolobid)
- Etodolac (e.g., Lodine)
- Fenoprofen (e.g., Nalfon)
- Floctafenine (e.g., Idarac)
- Flurbiprofen, oral (e.g., Ansaid)
- Ibuprofen (e.g., Motrin)
- Indomethacin (e.g., Indocin)
- Ketoprofen (e.g., Orudis)
- Ketorolac (e.g., Toradol)
- Meclofenamate (e.g., Meclomen)
- Mefenamic acid (e.g., Ponstel)
- Nabumetone (e.g., Relafen)
- Naproxen (e.g., Naprosyn)
- Oxaprozin (e.g., Daypro)
- Phenylbutazone (e.g., Butazolidin)
- Piroxicam (e.g., Feldene)
- Sulindac (e.g., Clinoril)
- Tenoxicam (e.g., Mobiflex)
- Tiaprofenic acid (e.g., Surgam)
- Tolmetin (e.g., Tolectin)
For diabetic patients:
- The aspirin in this combination medicine may cause false urine sugar test results if you are regularly taking 6 or more of the regular-strength tablets or 3 or more of the double-strength tablets of this medicine a day. Smaller doses or occasional use of aspirin usually will not affect urine sugar tests. If you have any questions about this, check with your health care professional especially if your diabetes is not well controlled.
Do not take this medicine for 5 days before any surgery, including dental surgery, unless otherwise directed by your medical doctor or dentist. Taking aspirin during this time may cause bleeding problems.
The orphenadrine in this combination medicine may add to the effects of alcohol and other CNS depressants (medicines that slow down the nervous system, possibly causing drowsiness). Some examples of CNS depressants are antihistamines or medicine for hay fever, other allergies, or colds; sedatives, tranquilizers, or sleeping medicine; prescription pain medicine or narcotics; barbiturates; medicine for seizures; other muscle relaxants; or anesthetics, including some dental anesthetics. Also, stomach problems may be more likely to occur if you drink alcoholic beverages while you are taking aspirin. Do not drink alcoholic beverages, and check with your doctor before taking any of the medicines listed above, while you are using this medicine.
This medicine may cause some people to have blurred vision or to become drowsy, dizzy, lightheaded, faint, or less alert than they are normally. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert.
Dryness of the mouth may occur while you are taking this medicine. For temporary relief, use sugarless candy or gum, melt bits of ice in your mouth, or use a saliva substitute. However, if dry mouth continues for more than 2 weeks, check with your dentist. Continuing dryness of the mouth may increase the chance of dental disease, including tooth decay, gum disease, and fungus infections.
If you think that you or someone else may have taken an overdose of this medicine, get emergency help at once. Taking an overdose of this medicine may cause unconsciousness or death. Signs of overdose include convulsions (seizures), hearing loss, confusion, ringing or buzzing in the ears, severe drowsiness or tiredness, severe excitement or nervousness, and fast or deep breathing.
Norgesic Forte Side Effects
Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.
Get emergency help immediately if any of the following symptoms of overdose occur:Symptoms of overdose in children
- Changes in behavior
- drowsiness or tiredness (severe)
- fast or deep breathing
- Any loss of hearing
- bloody urine
- convulsions (seizures)
- dizziness or lightheadedness (severe)
- drowsiness (severe)
- excitement or nervousness (severe)
- fast or deep breathing
- hallucinations (seeing, hearing, or feeling things that are not there)
- headache (severe or continuing)
- increased sweating
- nausea or vomiting (severe or continuing)
- ringing or buzzing in the ears (continuing)
- uncontrollable flapping movements of the hands, especially in elderly patients
- unexplained fever
- unusual thirst
- vision problems
Check with your doctor as soon as possible if any of the following side effects occur:Less common or rare
- Abdominal or stomach pain, cramping, or burning (severe)
- bloody or black, tarry stools
- decreased urination
- eye pain
- fast or pounding heartbeat
- shortness of breath, troubled breathing, tightness in chest, or wheezing
- skin rash, hives, itching, or redness
- sores, ulcers, or white spots on lips or in mouth
- swollen and/or painful glands
- unusual bleeding or bruising
- unusual tiredness or weakness
- vomiting of blood or material that looks like coffee grounds
Some side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:More common
- Abdominal or stomach cramps, pain, or discomfort (mild to moderate)
- dryness of mouth
- heartburn or indigestion
- nausea or vomiting (mild)
- Blurred or double vision or other vision problems
- difficult urination
- dizziness or lightheadedness
- excitement, nervousness, or restlessness
- muscle weakness
- unusually large pupils of eyes
Other side effects not listed may also occur in some patients. If you notice any other effects, check with your healthcare professional.
Call your doctor for medical advice about side effects. You may report side effects to the FDA at 1-800-FDA-1088.